MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES DIC; TUBE, TRACHEAL

SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES DIC; TUBE, TRACHEAL
Model Number 505070
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.The device history record (dhr) review found no discrepancies or anomalies relevant to the complaint.In-process, the product was checked for function (inflation retention) with water and air dry test and no non-conformities were noted.In-process, the product was inspected for any visible damages that compromise function based on c=0 (critical) and no non-conformities were noted.Received for investigation: one decontaminated sample in its original packaging, but the packaging was opened with the tyvek lid missing.The sample showed no signs of having been used.Visual inspection of the cuff revealed no anomalies or defects.The cuff appeared to be attached properly and was not obstructing the end of the tube.Functional testing, a leak test, was performed and no leakage was observed and the cuff appeared inflated properly.Based on the evaluation of returned sample, the reported problem could not be confirmed and the root cause could not be determined.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.
 
Event or Problem Description
It was reported that, prior to using the trach tube-inflated cuff, the cuff appeared to be misshaped so the device was not used.No patient injury was reported.

Brand Name
PVC - PORTEX TUBES DIC
Common Device Name
TUBE, TRACHEAL
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16052345
Report Number3012307300-2022-28160
Device Sequence Number6394798
Product Code BTR
UDI-Device Identifier10351688000231
UDI-Public10351688000231
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K934465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number505070
Device Catalogue Number505070
Device Lot Number4168583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown